Alert archive / Washington / Gale Warnings in 2014

Gale Warning 50, NWS Seattle, WA

June 15, 2014

NWS Seattle, WA issued this gale warning at Jun 15, 2014, 2:42 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2014, 2:42 PM PDT (21:42 UTC)
Expired
Jun 15, 2014, 9:00 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WHUS76 KSEW 152142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT SUN JUN 15 2014

PZZ131-132-160545-
/O.UPG.KSEW.SC.Y.0131.000000T0000Z-140616T1000Z/
/O.NEW.KSEW.GL.W.0050.140615T2142Z-140616T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT SUN JUN 15 2014

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH WIND WAVES 4 TO 6
  FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-173-176-160545-
/O.EXB.KSEW.SC.Y.0131.140615T2142Z-140617T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
242 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT MONDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-160545-
/O.EXB.KSEW.SC.Y.0131.140615T2142Z-140616T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-160545-
/O.EXA.KSEW.SC.Y.0131.140616T0000Z-140616T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
242 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-160545-
/O.CON.KSEW.SC.Y.0131.140616T0000Z-140616T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
242 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WIND AND WAVES...WESTERLY WIND RISING TO 15 TO 25 KNOTS WITH 
  WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
862 
WHUS76 KSEW 160400
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT SUN JUN 15 2014

PZZ131-132-161200-
/O.CAN.KSEW.GL.W.0050.000000T0000Z-140616T0600Z/
/O.EXB.KSEW.SC.Y.0131.000000T0000Z-140616T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-160500-
/O.CAN.KSEW.SC.Y.0131.000000T0000Z-140617T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
900 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ130-133-134-153-156-160500-
/O.CAN.KSEW.SC.Y.0131.000000T0000Z-140616T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
900 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

PZZ170-173-176-161200-
/O.CON.KSEW.SC.Y.0131.000000T0000Z-140617T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
900 PM PDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 
  2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 15, 8:55 AM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 15, 8:55 AM PDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
855 AM PDT SUN JUN 15 2014

.SYNOPSIS...AN UPPER LEVEL LOW WILL BRING SHOWERS AND COOLER THAN
NORMAL WEATHER TO WESTERN WASHINGTON TODAY THROUGH MONDAY NIGHT.
SHOWERS WILL DIMINISH ON TUESDAY AS THE LOW MOVES EAST. AN UPPER
LEVEL RIDGE WILL BRING DRY AND WARMER WEATHER ON WEDNESDAY. ANOTHER
UPPER LEVEL TROUGH FORMING JUST OFFSHORE WILL BRING ANOTHER PERIOD
OF SHOWERS THURSDAY AND FRIDAY.

&&

.SHORT TERM...THE FRONT THAT MOVED THROUGH THE AREA LAST NIGHT
BRINGING SOME SHOWERS TO THE AREA HAS MOVED WELL EAST AND
DISSIPATED. A 545 DAM 500 MB LOW CENTERED OVER THE ALASKAN PANHANDLE
IS DROPPING SOUTHEASTWARD AND WILL REACH THE AREA THIS EVENING. THE
UPPER LOW IS FORECAST TO MOVE TO AROUND HERMISTON OREGON MONDAY
MORNING THEN SLOWLY PLOD SE INTO WESTERN IDAHO TUESDAY MORNING. THIS
UPPER LOW WILL DOMINATE THE WEATHER OVER THE AREA THROUGH THE SHORT
TERM PERIOD GIVING CLOUDS...SHOWERY WEATHER...AND COOLER THAN NORMAL
TEMPERATURES FOR MID JUNE.

POST FRONTAL ONSHORE FLOW COMBINED WITH RATHER DEEP LOW LEVEL
MOISTURE AND CONVERGENT ONSHORE FLOW IS BRINGING WIDESPREAD
CLOUDINESS TO THE AREA. LIGHT SHOWERS ARE MAINLY SEEN OVER THE
MOUNTAINS AND AROUND WHAT APPEARS TO BE A CONVERGENCE ZONE FROM
NORTHERN SNOHOMISH COUNTY TO THE NORTHERN OLYMPIC PENINSULA.
SCATTERED SHOWERS ARE SEEN WELL OFFSHORE. EXPECT LITTLE CHANGE IN
THE OVERALL PATTERN WITH SHOWERS GENERALLY BECOMING MORE
CONCENTRATED AND WELL DEFINED THIS AFTERNOON AS THE AIR MASS
DESTABILIZES WITH THE APPROACHING UPPER LOW. GIVEN THE NATURE OF THE
SHOWER ACTIVITY...POPS ACROSS THE AREA WERE LOWERED SLIGHTLY FROM
THE PREVIOUS FORECAST AND THE ZONE FORECASTS AND GRIDDED FORECASTS
WERE UPDATED. ONSHORE FLOW WITH THE PRESENCE OF THE UPPER LOW WILL
RESULT IN LITTLE CHANGE TONIGHT.

THE LATEST GFS CONTINUES TO SHOW LIFTED INDEX VALUES 0 TO -2C OVER
THE SOUTHWEST INTERIOR MONDAY AFTERNOON. WILL MAINTAIN THE SLIGHT
CHANCE OF TSTMS IN THAT AREA FOR LATER MONDAY.

MODELS CONTINUE TO SHOW MOISTURE WRAPPING AROUND THE UPPER LOW AND
INTO THE AREA FROM THE NORTHEAST LATER MONDAY INTO MONDAY NIGHT.
SHOWERS WILL GRADUALLY DIMINISH FROM THE WEST ON TUESDAY AS THE LOW
MOVES OFF TO THE EAST. THE GFS CONTINUES TO BE FASTER WITH THE
DEPARTURE OF THE WRAP AROUND MOISTURE THAN THE ECMWF.

OTHER THAN THE CHANGE TO THE FIRST TWO PERIODS FOR SLIGHTLY LOWER
POPS...FORECASTS APPEAR TO BE ON TRACK. NO FURTHER UPDATES ARE
PLANNED FOR THIS MORNING. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...WEDNESDAY
STILL LOOKS LIKE THE ONE MOSTLY SUNNY DRY DAY THIS WEEK. MODELS SHOW
GOOD AGREEMENT IN SHIFTING A MODERATE AMPLITUDE UPPER LEVEL RIDGE
OVER THE AREA ON WEDNESDAY. THERE WILL STILL BE A LOT OF LEFT OVER
LOW LEVEL MOISTURE AROUND WEDNESDAY MORNING...BUT THE AFTERNOON
LOOKS MOSTLY SUNNY. MAX TEMPS SHOULD WARM UP TO NORMAL.

A LARGE UPPER LEVEL TROUGH OVER THE NE PACIFIC WILL SHIFT TOWARD THE
WA COAST ON THURSDAY AS THE UPPER LEVEL RIDGE MOVES E. GFS/ECMWF ARE
IN AGREEMENT THAT A SHORTWAVE TROUGH ROUNDING THE BASE OF THE MAIN
UPPER LEVEL TROUGH WILL PUSH A WEAK FRONTAL SYSTEM TOWARD THE COAST
THURSDAY AFTERNOON. THE MAIN DIFFERENCE IN THE MODELS IS THE
TIMING...WITH THE ECMWF BEING THE FASTER MODEL. THERE HAS ALSO BEEN
SOME RUN-TO-RUN VARIABILITY IN THE TIMING SO RAIN COULD REACH PUGET
SOUND BY THE END OF THURSDAY AFTERNOON OR BARELY REACH THE COAST.
SHOWERS LOOK GOOD FOR THURSDAY NIGHT BUT IT IS NOT CERTAIN HOW
STRONG THE SYSTEM WILL BE AT THAT POINT. 06Z GFS DRIES OUT FRIDAY
BUT THE ECMWF REMAINS WET. FOR NOW...BOTH MODELS ARE DRY FOR
SATURDAY AS A FLAT WEAK SHORTWAVE RIDGE MOVES OVER THE AREA. KAM

&&

.AVIATION...WESTERLY FLOW ALOFT WILL BECOME NORTHWESTERLY TONIGHT AS
AN UPPER TROUGH DEVELOPS OVER BRITISH COLUMBIA AND WASHINGTON. AT
THE SURFACE ONSHORE FLOW WILL INCREASE THIS AFTERNOON. THE AIR MASS
WILL REMAIN MOIST AND CLOUDY WITH SCATTERED SHOWERS...ESPECIALLY IN
THE PUGET SOUND CONVERGENCE ZONE BY AFTERNOON. THE MOUNTAINS WILL
REMAIN OBSCURED.

KSEA...LOW END MVFR CEILINGS THIS MORNING WILL RISE TO VFR 3-4K FT
IN THE AFTERNOON...THEN FALL BACK TO MVFR OVERNIGHT. PSCZ IS LIKELY
TO REMAIN NORTH OF THE TERMINAL BUT IF SHOWERS DO REACH KSEA THEN
SOME MVFR CEILINGS ARE POSSIBLE IN SHOWERS. SOUTHWEST WIND 6-10 KT
THIS MORNING WILL BECOME NORTHWESTERLY FOR A FEW HOURS THIS
AFTERNOON AND EVENING. CHB

&&

.MARINE...THE GENERAL PATTERN OF HIGHER PRESSURE OFFSHORE AND LOW
PRESSURE INLAND WILL CHANGE LITTLE OVER THE NEXT SEVERAL DAYS. SMALL
CRAFT ADVISORY STRENGTH WESTERLY WINDS ARE LIKELY EACH AFTERNOON AND
EVENING IN THE STRAIT. FOR TODAY HAVE A GOOD 20-30KT WESTERLY PUSH
FORECAST IN THE STRAIT THIS AFTERNOON AND EVENING. ONSHORE GRADIENTS
WILL BE A BIT STRONGER THAN YESTERDAY BUT WINDS WERE MOSTLY IN THE
MID 20S YESTERDAY SO HAVE HELD OFF CALLING FOR A GALE TODAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT...ADMIRALTY
      INLET...AND NORTHERN INLAND WATERS.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:08 AM PDTSmall Craft AdvisorySEW57 hr

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.